Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 301, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 9, 2006, 8:31 PM CDT for Latimer County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2006, 8:31 PM CDT (01:31 UTC)
- Expired
- May 9, 2006, 9:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Latimer County, OK
The radar
The Western Arkansas radar (KSRX), 88 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 4:04 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3059 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 4.2
- Supercell composite
- 16.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 100131 SVRTSA OKC077-100200- /O.NEW.KTSA.SV.W.0301.060510T0131Z-060510T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 831 PM CDT TUE MAY 9 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST LATIMER COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 900 PM CDT * AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF RED OAK TO YANUSH...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...RED OAK AND BENGAL. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3495 9522 3468 9542 3470 9508 3499 9492 $$
1 follow-up statement
000 WWUS54 KTSA 100201 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 901 PM CDT TUE MAY 9 2006 OKC077-100211- /O.EXP.KTSA.SV.W.0301.000000T0000Z-060510T0200Z/ LATIMER OK- 901 PM CDT TUE MAY 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR LATIMER COUNTY EXPIRES AT 900 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT. LAT...LON 3495 9522 3468 9542 3470 9508 3499 9492 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 8:31 PM CDT, 0 minutes earlier.
Area forecast discussion, May 9, 8:31 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
831 PM CDT TUE MAY 9 2006
.UPDATE...
HAVE UPDATED TO DROP NORTHERN TIER OF COUNTIES FROM TORNADO WATCH.
HAVE ALSO MADE SOME ADJUSTMENTS TO EVENING POPS BASED ON CURRENT
TRENDS. SFC COLD FRONT STRETCHING FROM ABOUT JAY TO OKEMAH...WITH
SIGNIFICANT SEVERE THREAT CONTINUING SOUTH OF FRONT. TO THE
NORTH...WILL HAVE TO WAIT ON POTENTIAL MCS VERY LATE TONIGHT INTO
WEDNESDAY MORNING. STORMS HAVE BEEN INCREASING OVER THE TEXAS
PANHANDLE IN THE LAST COUPLE OF HOURS...AND STILL EXPECTING THEM
TO CONGEAL INTO MCS WHICH WILL MOVE ACROSS EASTERN OK LATE
TONIGHT...PROBABLY AFTER 3 AM. SEVERE POTENTIAL INCREASES AGAIN
WITH THIS COMPLEX AS 500MB SPEED MAX AND UPPER WAVE MOVE INTO THE
AREA BY AROUND 09Z. EARLIER UPDATE RAISED WED MORNING POPS ACROSS
MUCH OF THE AREA AND THIS STILL LOOKS GOOD. HOWEVER...IT IS STILL
NOT CLEAR WHERE HEAVIEST PRECIP WILL FALL. FLASH FLOOD WATCH LOOKS
FINE THROUGH 7AM...BUT MAY NEED TO EXTEND INTO MORNING FOR SOME OF
THE AREA. WILL HOLD OFF ON THIS DECISION UNTIL 00Z MODELS BEGIN TO
COME IN.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 4
LONG TERM FORECASTER ID= 14Hazardous weather outlook, May 9, 6:22 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT TUE MAY 9 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
622 PM CDT TUE MAY 9 2006
...TORNADO WATCH IN EFFECT FOR MUCH OF THE AREA THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FOR ALL OF THE AREA TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...SOUTH OF INTERSTATE 44.
ONSET...ONGOING.
AREA AT GREATEST RISK...ALONG AND NEAR A FORT SMITH...
MCALESTER LINE.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND
WEST-CENTRAL ARKANSAS.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
THUNDERSTORMS HAVE RAPIDLY DEVELOPED EARLY THIS EVENING AND HAVE
QUICKLY STRENGTHENED. WITH THE ATMOSPHERE REMAINING EXTREMELY
UNSTABLE...SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING.
EARLY THIS EVENING THE REMNANTS OF AN OUTFLOW BOUNDARY OVER THE
SOUTHERN PART OF THE AREA...AND A WEAK COLD FRONT IN THE NORTH WERE
PROVIDING THE MAIN FOCUS FOR DEVELOPMENT. INSTABILITY AND SHEAR
PROFILES CONTINUE TO SUGGEST SUPERCELLS ARE LIKELY WITH VERY LARGE
HAIL...DAMAGING DOWNBURST WINDS AND A FEW TORNADOES. THE TORNADO
THREAT WILL BE ENHANCED ALONG THE BOUNDARIES...ESPECIALLY IF ANY
SUPERCELLS RESIDE ALONG THE BOUNDARIES FOR ANY EXTENDED AMOUNT OF
TIME.
THE SEVERE WEATHER THREAT WILL LIKELY CONTINUE WELL INTO THE
OVERNIGHT HOURS AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES THE
AREA. THE MAIN THREAT OVERNIGHT WILL BE LARGE HAIL...DAMAGING
DOWNBURST WIND. IN ADDITION...VERY HEAVY RAINFALL WILL BE LIKELY IN
THE STRONGER STORMS WITH FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORMS COULD REMAIN ACROSS THE AREA WEDNESDAY MORNING BUT
HIGH PRESSURE WILL BRING DRY WEATHER TO THE AREA FOR THURSDAY AND
FRIDAY. THUNDERSTORMS WILL THEN RETURN FOR THE WEEKEND AS ANOTHER
COLD FRONT APPROACHES THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, May 9, 7:28 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
728 PM CDT TUE MAY 9 2006
OKZ068-069-100100-
ADAIR OK-CHEROKEE OK-
728 PM CDT TUE MAY 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
IN NORTHEAST OKLAHOMA
ADAIR
AT 728 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TAHLEQUAH...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MARIETTA...STILWELL...BARON...
CHRISTIE...PROCTOR...WESTVILLE...TAHLEQUAH AND ELDON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, May 9, 7:58 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG HARTSHORNE 34.85N 95.56W
05/09/2006 PITTSBURG OK AMATEUR RADIO
LARGE TREE LIMBS DOWN
&&
SFPSpecial weather statement, May 9, 8:03 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
803 PM CDT TUE MAY 9 2006
ARZ019-100130-
CRAWFORD AR-
803 PM CDT TUE MAY 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
SOUTHWESTERN CRAWFORD
AT 803 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13
MILES SOUTHWEST OF UNIONTOWN...MOVING SOUTHEAST AT 15 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PLEASANT
HILL...UNIONTOWN...CONCORD...BIDVILLE...MULBERRY...MOUNTAINBURG...VAN
BUREN...ALMA...CEDARVILLE...NATURAL DAM...CHESTER...KIBLER...
SHIBLEY...FURRY...DYER...FIGURE FIVE...RUDY...LEE CREEK...LOCKE AND
MOUNT GAYLER. THE SEVERE PORTIONS OF THIS STORM ARE EXPECTED TO
REMAIN WEST AND SOUTH OF CRAWFORD COUNTY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH ACROSS SOUTHWESTERN CRAWFORD COUNTY. RESIDENTS IN THESE AREAS
SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS
UPGRADED TO A WARNING.Local storm report, May 9, 8:14 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
814 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND GST MULDROW 35.41N 94.60W
05/09/2006 E60 MPH SEQUOYAH OK AMATEUR RADIO
&&
SFPLocal storm report, May 9, 8:15 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 4 N MULDROW 35.46N 94.60W
05/09/2006 E1.00 INCH SEQUOYAH OK LAW ENFORCEMENT
&&
SFPLocal storm report, May 9, 8:16 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
816 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 4 N MULDROW 35.46N 94.60W
05/09/2006 E1.00 INCH SEQUOYAH OK LAW ENFORCEMENT
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:10 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 80 min |
| May 9, 7:10 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 65 min |
| May 9, 7:14 PM CDT | Tornado Warning | TSA | Sequoyah | 61 min |
| May 9, 7:33 PM CDT | Flash Flood Warning | TSA | Pittsburg | 117 min |
| May 9, 7:41 PM CDT | Tornado Warning | TSA | Latimer | 49 min |
| May 9, 7:44 PM CDT | Tornado Warning | TSA | Pittsburg | 31 min |
| May 9, 7:51 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 84 min |
| May 9, 7:54 PM CDT | Tornado Warning | TSA | LeFlore | 66 min |
| May 9, 7:57 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 63 min |
| May 9, 7:58 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 31 min |
| May 9, 8:12 PM CDT | Tornado Warning | TSA | Sequoyah | 33 min |
| May 9, 8:28 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 92 min |
| May 9, 8:56 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 19 min |
| May 9, 8:58 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Sequoyah | 62 min |
| May 9, 9:10 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 95 min |
| May 9, 9:20 PM CDT | Flash Flood Warning | TSA | Choctaw, LeFlore, Pushmataha | 115 min |
| May 9, 9:53 PM CDT | Flash Flood Warning | TSA | Sequoyah | 67 min |
| May 9, 10:14 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Wagoner | 76 min |
| May 9, 11:02 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 88 min |
| May 9, 11:21 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 54 min |
| May 10, 12:00 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 60 min |
| May 10, 12:21 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 54 min |
| May 10, 12:59 AM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 46 min |
| May 10, 1:11 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 64 min |
| May 10, 1:19 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 71 min |
| May 10, 1:20 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 55 min |
| May 10, 2:04 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 56 min |
| May 10, 2:09 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 27 min |
| May 10, 2:18 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 34 min |
| May 10, 3:32 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 58 min |
| May 10, 3:42 AM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 48 min |
| May 10, 3:52 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 53 min |
| May 10, 4:26 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.